Alert archive / Nebraska / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 8, NWS Hastings, NE

April 1, 20155 counties in Nebraska; Phillips County, Smith County, Kansas

NWS Hastings, NE issued this severe thunderstorm warning at Apr 1, 2015, 7:46 PM CDT for 5 counties in Nebraska; Phillips County, Smith County, Kansas. It was in force for 29 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 1, 2015, 7:46 PM CDT (00:46 UTC)
Expired
Apr 1, 2015, 8:15 PM CDT
In force
29 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Phillips County, KS, Smith County, KS, Adams County, NE, Franklin County, NE, Kearney County, NE, Phelps County, NE, Webster County, NE

The radar

The Grand Island radar (KUEX), 60 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 1, 7:51 PM CDTTSTM WND GST 50Franklin, NEFACEBOOK REPORT
Apr 1, 7:53 PM CDTTSTM WND GST 606 E Franklin, NESMALL TREE DEBRIS BLOWING ACROSS ROAD
Apr 1, 7:53 PM CDTNON-TSTM WND DMG6 E Franklin, NEKNOCKED DOWN A PORTION OF A WOODEN FENCE.
Apr 1, 8:12 PM CDTTSTM WND GST 739 Nw Red Cloud, NEPEAK GUST HOME WEATHER STATION.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 1, 5:57 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.8 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2015-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2015-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -41 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2672 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
-41 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

085 
WUUS53 KGID 020046
SVRGID
KSC147-183-NEC001-061-099-137-181-020115-
/O.NEW.KGID.SV.W.0008.150402T0046Z-150402T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
746 PM CDT WED APR 1 2015

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN PHILLIPS COUNTY IN NORTH CENTRAL KANSAS...
  SMITH COUNTY IN NORTH CENTRAL KANSAS...
  KEARNEY COUNTY IN SOUTH CENTRAL NEBRASKA...
  SOUTHEASTERN PHELPS COUNTY IN SOUTH CENTRAL NEBRASKA...
  WESTERN WEBSTER COUNTY IN SOUTH CENTRAL NEBRASKA...
  SOUTHWESTERN ADAMS COUNTY IN SOUTH CENTRAL NEBRASKA...
  FRANKLIN COUNTY IN SOUTH CENTRAL NEBRASKA...

* UNTIL 815 PM CDT

* AT 745 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR MINDEN TO NEAR RIVERTON TO NEAR CEDAR...MOVING
  NORTHEAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  MINDEN...SMITH CENTER...RED CLOUD...FRANKLIN...AXTELL...
  KENSINGTON...HILDRETH...WILCOX...CAMPBELL...AGRA...BLADEN...
  ROSELAND...LEBANON...HOLSTEIN...FUNK...KIRWIN...UPLAND...GAYLORD...
  NAPONEE AND BLOOMINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3957 9925 3988 9918 4035 9918 4035 9921
      4048 9927 4062 9853 3957 9851
TIME...MOT...LOC 0045Z 243DEG 22KT 4047 9898 4007 9884 3958 9897 

HAIL...1.00IN
WIND...60MPH
 
$$

ADP
3 follow-up statements
531 
WWUS53 KGID 020051
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
751 PM CDT WED APR 1 2015

KSC147-183-NEC001-061-099-137-181-020115-
/O.CON.KGID.SV.W.0008.000000T0000Z-150402T0115Z/
PHILLIPS KS-SMITH KS-KEARNEY NE-PHELPS NE-WEBSTER NE-ADAMS NE-
FRANKLIN NE-
751 PM CDT WED APR 1 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR EASTERN PHILLIPS...SMITH...KEARNEY...SOUTHEASTERN PHELPS...
WESTERN WEBSTER...SOUTHWESTERN ADAMS AND FRANKLIN COUNTIES...

AT 750 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MINDEN TO NEAR RIVERTON TO NEAR CEDAR...MOVING
NORTHEAST AT 25 MPH.

THE PORTION OF THE STORM WITH THE GREATEST POTENTIAL FOR DAMAGING 
WINDS IS CURRENTLY MOVING THROUGH THE SOUTHERN HALF OF FRANKLIN 
COUNTY.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MINDEN...SMITH CENTER...RED CLOUD...FRANKLIN...AXTELL...KENSINGTON...
HILDRETH...WILCOX...CAMPBELL...AGRA...BLADEN...ROSELAND...LEBANON...
HOLSTEIN...FUNK...KIRWIN...UPLAND...GAYLORD...NAPONEE AND
BLOOMINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3957 9925 3988 9918 4035 9918 4035 9921
      4048 9927 4062 9853 3957 9851
TIME...MOT...LOC 0050Z 243DEG 22KT 4048 9895 4008 9881 3959 9894 

HAIL...1.00IN
WIND...60MPH
 
$$

ADP
339 
WWUS53 KGID 020054
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
754 PM CDT WED APR 1 2015

KSC147-183-NEC001-061-099-137-181-020115-
/O.CON.KGID.SV.W.0008.000000T0000Z-150402T0115Z/
PHILLIPS KS-SMITH KS-KEARNEY NE-PHELPS NE-WEBSTER NE-ADAMS NE-
FRANKLIN NE-
754 PM CDT WED APR 1 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR EASTERN PHILLIPS...SMITH...KEARNEY...SOUTHEASTERN PHELPS...
WESTERN WEBSTER...SOUTHWESTERN ADAMS AND FRANKLIN COUNTIES...

AT 753 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MINDEN TO NEAR RIVERTON TO NEAR CEDAR...MOVING
NORTHEAST AT 25 MPH.

THE PORTION OF THE STORM WITH THE GREATEST POTENTIAL FOR DAMAGING 
WINDS IS CURRENTLY MOVING THROUGH THE SOUTHERN HALF OF FRANKLIN 
COUNTY.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MINDEN...SMITH CENTER...RED CLOUD...FRANKLIN...AXTELL...KENSINGTON...
HILDRETH...WILCOX...CAMPBELL...AGRA...BLADEN...ROSELAND...LEBANON...
HOLSTEIN...FUNK...KIRWIN...UPLAND...GAYLORD...NAPONEE AND
BLOOMINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THESE STORMS MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3957 9925 3988 9918 4035 9918 4035 9921
      4048 9927 4062 9853 3957 9851
TIME...MOT...LOC 0053Z 243DEG 22KT 4048 9894 4008 9880 3959 9893 

HAIL...1.00IN
WIND...60MPH
 
$$

ADP
578 
WWUS53 KGID 020102
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
802 PM CDT WED APR 1 2015

KSC147-NEC137-020111-
/O.CAN.KGID.SV.W.0008.000000T0000Z-150402T0115Z/
PHILLIPS KS-PHELPS NE-
802 PM CDT WED APR 1 2015

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PHILLIPS AND
SOUTHEASTERN PHELPS COUNTIES IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED 
AREA...THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR
NORTH CENTRAL KANSAS AND SOUTH CENTRAL NEBRASKA.

LAT...LON 3957 9906 4000 9907 4000 9909 4016 9916
      4050 9916 4062 9853 3957 9851
TIME...MOT...LOC 0101Z 243DEG 22KT 4050 9890 4010 9876 3961 9889 

$$

KSC183-NEC001-061-099-181-020115-
/O.CON.KGID.SV.W.0008.000000T0000Z-150402T0115Z/
SMITH KS-KEARNEY NE-WEBSTER NE-ADAMS NE-FRANKLIN NE-
802 PM CDT WED APR 1 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR SMITH...SOUTHERN KEARNEY...WESTERN WEBSTER...SOUTHWESTERN ADAMS
AND FRANKLIN COUNTIES...

AT 801 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR MINDEN TO RIVERTON TO NEAR GAYLORD...MOVING
NORTHEAST AT 25 MPH.

THE PORTION OF THE STORM WITH THE GREATEST POTENTIAL FOR DAMAGING 
WINDS IS CURRENTLY APPROACHING THE CENTRAL AND SOUTHERN PORTION OF 
THE FRANKLIN AND WEBSTER COUNTY LINE. 

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MINDEN...SMITH CENTER...RED CLOUD...FRANKLIN...AXTELL...KENSINGTON...
HILDRETH...CAMPBELL...BLADEN...ROSELAND...LEBANON...HOLSTEIN...
UPLAND...GAYLORD...BLOOMINGTON...RIVERTON...HEARTWELL...ATHOL...
NORMAN AND HARLAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THESE STORMS MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3957 9906 4000 9907 4000 9909 4016 9916
      4050 9916 4062 9853 3957 9851
TIME...MOT...LOC 0101Z 243DEG 22KT 4050 9890 4010 9876 3961 9889 

HAIL...1.00IN
WIND...60MPH
 
$$

ADP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 5:03 PM CDT, 2 hours 43 minutes earlier.

Area forecast discussion, Apr 1, 5:03 PM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
503 PM CDT WED APR 1 2015

.UPDATE...
ISSUED AT 458 PM CDT WED APR 1 2015

STORMS HAVE STARTED TO INITIATE ALONG THE COLD FRONTAL BOUNDARY
THIS EVENING...TO THE NORTH OF OUR CWA. MESOANALYSIS INDICATES
INDICATES WEAKENING INHIBITION ALONG THE BOUNDARY AND LOOK FOR THE
FRONT TO BECOME MORE ACTIVE IN THE NEXT HOUR OR TWO.

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 403 PM CDT WED APR 1 2015

N APPROACHING COLD FRONT IS EXPECTED TO BE THE FOCUS FOR
THUNDERSTORM DEVELOPMENT OVER THE NEXT COUPLE OF HOURS AS IT
CONTINUES TO APPROACH THE LOCAL AREA. AS OF 3 PM...THIS FRONT WAS
KNOCKING ON THE WESTERN FRINGES OF THE LOCAL AREA...AND IT IS
EXPECTED TO CONTINUE TO TRACK SOUTHEAST AND BE COMPLETELY THROUGH
THE OUR FORECAST ZONES BY THE PRE-DAWN HOURS THURSDAY.

WITH DEWPOINTS NOT CLIMBING TO THE EXPECTED LEVELS AHEAD OF THIS
FRONT...INSTABILITY VALUES ARE NOT QUITE AS HIGH AS SOME OF THE
MODELS WERE PREVIOUSLY FORECASTING. THAT SAID...SPC MESOANALYSIS IS
STILL INDICATING WE HAVE ABOUT 1000 J/KG OF CAPE TO WORK WITH AT THE
MOMENT...SO STILL EXPECT TO SEE SOME STRONG TO MARGINALLY SEVERE
STORMS DEVELOP ALONG THE FRONT. ADDITIONALLY...WITH MUCH OF THE
LOCAL AREA STILL IN THE SLIGHT RISK FOR SEVERE WEATHER...FELT NO
NEED TO TONE DOWN PREVIOUS FORECAST...AS WE COULD STILL SEE LARGE
HAIL AND STRONG WINDS WITH THE STRONGER STORMS THAT DO
DEVELOP...WITH THE BIGGEST IMPACT LIKELY BEING SLIGHTLY LEES
COVERAGE THAN WAS ORIGINALLY THOUGHT 24 HOURS AGO.

ALSO AS OF 3 PM CDT...SOME SMALL CELLS WERE ALREADY TRYING TO
DEVELOP ACROSS NORTHWESTERN KANSAS...WHICH IS IN LINE WITH MESOSCALE
MODELS. AS A RESULT...STILL THINK MOST AREAS WILL SEE SOME
MEASURABLE RAINFALL WITH THIS FRONT AS CELLS EXPAND IN COVERAGE AND
INTENSITY THROUGH THE LATE AFTERNOON THROUGH EVENING HOURS...WITH
RAINFALL TOTALS FROM THE TRI-CITIES SOUTHEASTWARD EXPECTED TO BE
MORE AROUND ONE QUARTER TO ONE HALF AN INCH. THAT SAID...AS WITH ANY
THUNDERSTORMS...HIGHER AMOUNTS WILL DEFINITELY BE POSSIBLE IN
ISOLATED LOCATIONS.

OTHERWISE...WITH A TEMPERATURE DROP OF OVER 10C AT 850MB BEHIND THIS
FRONT...EXPECT A SIGNIFICANTLY COOLER DAY TO THE DAY ON THURSDAY...
WITH HIGHS GENERALLY ONLY CLIMBING INTO THE LOWER TO MID 60S. IN
ADDITION...WHILE RELATIVE HUMIDITY VALUES WILL LIKELY FALL TO NEAR
CRITICAL VALUES DURING THE AFTERNOON HOURS AS DRIER AIR ADVECTS IN
FROM THE NORTH...WINDS SHOULD BE MUCH LIGHTER THAN THEY WERE
TODAY...SO ELEVATED...BUT NOT NEAR CRITICAL...FIRE WEATHER
CONDITIONS ARE EXPECTED TOMORROW AFTERNOON.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 403 PM CDT WED APR 1 2015

ALTHOUGH THE MAJORITY OF THIS 6-DAY PERIOD IS LOOKING RELATIVELY
QUIET...THERE ARE SOME DECENT UNCERTAINTIES IN PRECIPITATION
POTENTIAL ESPECIALLY FROM SUNDAY NIGHT AND BEYOND. AS A
RESULT...THE FORECAST FOR EARLY-MID NEXT WEEK PROBABLY "SOUNDS"
MORE RAINY THAN IT MIGHT ACTUALLY BE...NOW THAT SEVERAL FORECAST
PERIODS NOW CONTAIN LOW-CONFIDENCE/SLIGHT CHANCE MENTIONS OF
SHOWERS AND/OR THUNDERSTORMS. IN THE NEARER-TERM...CONFIDENCE IS
ACTUALLY INCREASING THAT MUCH OF THE CWA (ESPECIALLY SOUTH HALF)
WILL SEE AT LEAST SOME LIGHT MEASURABLE RAIN POTENTIAL THURSDAY
NIGHT...WHICH COULD (REPEAT COULD) EVEN MIX WITH A FEW WET
SNOWFLAKES AFTER MIDNIGHT BEFORE ENDING.

AS FOR POTENTIAL WEATHER HAZARDS THAT REQUIRE MENTION IN THE
HAZARDOUS WEATHER OUTLOOK (HWOGID)...OTHER THAN THE VERY "IFFY"
CHANCES FOR THUNDERSTORMS SUNDAY NIGHT-MONDAY THE ONLY
FORESEEABLE ISSUES AT THIS POINT ARE ANOTHER ROUND OF ENHANCED
FIRE DANGER FOR FRIDAY AND ESPECIALLY SATURDAY AFTERNOONS. PLEASE
REFER TO THE SEPARATE FIRE WEATHER SECTION BELOW FOR MORE DETAILS.

TEMPERATURE-WISE...THIS 6-DAY PERIOD LOOKS TO CONTINUE A NEAR-
TO-ABOVE AVERAGE TREND. ALTHOUGH THERE IS THE TYPICAL FAIRLY HIGH
DEGREE OF UNCERTAINTY BY THE NEXT TUESDAY-WEDNESDAY TIME
FRAME...AT LEAST FOR NOW ALL DAYS FROM SATURDAY-TUESDAY ARE
FORECAST TO REACH HIGHS WELL INTO THE 60S/70S. MEANWHILE...THE
VERY FIRST DAY OF THE LONG TERM (FRIDAY) ALONG WITH THE VERY LAST
(WEDNESDAY) ARE SLATED TO BE THE OVERALL-COOLEST WITH HIGHS ONLY
IN THE MID-UPPER 50S MOST AREAS.

NOW TURNING TO GREATER DETAIL IN MAINLY 12-48 HOUR BLOCKS:

THURSDAY EVENING/NIGHT: ALTHOUGH WE HAVE NOT REALLY BEEN
ADVERTISING IT AS SUCH UP UNTIL NOW...THERE ARE ACTUALLY SIGNS
THAT ESPECIALLY WESTERN PORTIONS OF THE CWA MAY REALIZE A BETTER
CHANCE OF MEASURABLE RAIN HERE THAN THEY DO WITH THE MORE
IMMINENT CHANCES FOR THUNDERSTORMS LATE THIS AFTERNOON-TONIGHT. IN
THE MID LEVELS...A FAIRLY HEALTHY GENERALLY WEST-EAST ORIENTED
BAND OF FRONTOGENESIS IS EXPECTED TO FOCUS ACROSS MAINLY THE
SOUTHERN 1/2 OF THE CWA...AS A LOW-AMPLITUDE/BROAD SHORTWAVE
TROUGH MOVES INTO/OVER THE CENTRAL PLAINS. PROBABLY DID NOT RAISE
POPS ENOUGH...BUT AT LEAST HAVE MOST OF THE SOUTHERN 1/2 OF THE
CWA INTO THE 30-60 PERCENT RANGE (HIGHEST IN KS ZONES). ALTHOUGH
NOT LOOKING AT "SOAKING" AMOUNTS...SOME PLACES COULD SEE GENERALLY
10-20 HUNDREDTHS ESPECIALLY IF SOME ENHANCED BANDING SETS UP.
ALTHOUGH NOT EXPECTING AN ALL-OUT TRANSITION TO LIGHT SNOW
GIVEN THAT THE VERY LOWEST LEVELS SHOULD STAY SEVERAL DEGREES
ABOVE FREEZING...CANNOT COMPLETELY RULE OUT SOME WET SNOWFLAKES
MIXING IN AFTER MIDNIGHT PER 850 MILLIBAR TEMPS...AND HAVE KEPT A
LIGHT SNOW POSSIBILITY IN THERE ALONG WITH THE PREVAILING RAIN.
MADE LITTLE CHANGE TO LOW TEMPS...AIMING FROM NEAR 30 FAR
NORTHWEST TO MID-UPPER 30S MOST OTHER AREAS. NORTH WIND IS LOOKING
A BIT BREEZY THROUGH MOST OF THE NIGHT WITH SUSTAINED SPEEDS
GENERALLY 15-20 MPH.

FRIDAY DAYTIME-NIGHT: OTHER THAN A SLIGHT CHANCE OF LINGERING
LIGHT PRECIP IN KS ZONES FOR THE FIRST FEW HOURS AFTER
SUNRISE...KEPT THE REMAINDER OF THIS TIME FRAME DRY AND WITH
FAIRLY HIGH CONFIDENCE IN THAT IN THE WAKE OF THE DEPARTING
SHORTWAVE AND SURFACE COLD FRONT. THE MAIN FEATURE DURING THE DAY
WILL BE SOMEWHAT BREEZY NORTHWEST WINDS...ALTHOUGH THEY SHOULD
GRADUALLY DIMINISH AS THE AFTERNOON WEARS ON. MADE ONLY MINOR
TWEAKS TO DAYTIME HIGHS AIMED MAINLY MID 50S...AND NIGHT LOWS
AIMED MAINLY LOW 30S.

SATURDAY DAYTIME-NIGHT: CONTINUED HIGH CONFIDENCE IN DRY
WEATHER...BUT AS MENTIONED FIRE CONCERNS ARE ON THE INCREASE AS
GUSTY SOUTHWEST WIND RAMPS UP...WITH GUSTS TO OVER 30 MPH LIKELY.
THESE WINDS SHOULD AID ROUGHLY A 15-DEGREE WARM UP VERSUS FRIDAY
WITH MOST OF THE CWA AIMED BETWEEN 67-72.

SUNDAY DAYTIME-MONDAY NIGHT: FOR THE MOST PART...THE MAJORITY OF
THIS 48-HOUR PERIOD IS LOOKING DRY...AND ALMOST ASSUREDLY SO
SUNDAY DAYTIME. HOWEVER...HAVE STUCK WITH SOME LOW-CONFIDENCE
SLIGHT CHANCES FOR THUNDERSTORMS IN EASTERN/NORTHERN ZONES SUNDAY
NIGHT INTO MONDAY...WITH MAYBE A SOMEWHAT BETTER CHANCE FOR
SHOWERS IN NORTHERN ZONES MONDAY NIGHT PER THE LATEST ECMWF.
PLENTY OF UNCERTAINTY HERE.

TUESDAY DAYTIME-WEDNESDAY DAYTIME: WITH A MODEST SHORTWAVE TROUGH
APPROACHING THE CENTRAL PLAINS IN WEST-SOUTHWEST FLOW
ALOFT...MAINTAINED VARIOUS LOW CHANCES FOR SHOWERS (BUT NOT
THUNDERSTORMS AT THIS TIME) WITHIN THE CWA. HOWEVER...MOST OF THIS
TIME FRAME SHOULD PREVAIL DRY...WITH POTENTIALLY GREATER CHANCES
FOR RAIN SETTING IN JUST BEYOND THE CURRENT OFFICIAL FORECAST
PERIOD BY WED NIGHT-THURSDAY. LOTS TO SORT OUT HERE...

&&

.AVIATION...(FOR THE 21Z KGRI/KEAR TAFS THROUGH 21Z THURSDAY AFTERNOON)
ISSUED AT 458 PM CDT WED APR 1 2015

THE FOCUS FOR THE TAF PERIOD IS THE PASSAGE OF A COLD
FRONTAL BOUNDARY THIS EVENING. THE FRONT IS EXPECTED TO CROSS THE
TERMINALS AROUND 00Z OR SHORTLY THEREAFTER. THE COLD FRONTAL
BOUNDARY IS EXPECTED TO INITIATE TSTMS DURING THE EVENING AND RADAR
INDICATES STORMS ALREADY FIRING AND JUST NEED THE LINE TO FILL
IN...IN ORDER TO AFFECT THE TERMINALS. GUSTY SOUTH WINDS AHEAD OF
THE FRONT WILL BECOME LIGHT/VARIABLE BRIEFLY BEFORE SWITCHING
NORTHERLY AND INCREASING BEHIND THE BOUNDARY. NORTH WIND GUSTS OF
25KTS ARE POSSIBLE TONIGHT BEFORE SUBSIDING THURSDAY AS THE SFC
GRADIENT RELAXES.

&&

.FIRE WEATHER...
ISSUED AT 403 PM CDT WED APR 1 2015

ALTHOUGH THEY MAY NOT BE THE ONLY TWO DAYS OF CONCERN FOR
ELEVATED FIRE DANGER WITHIN THE NEXT WEEK...AT THIS TIME FRIDAY
AND ESPECIALLY SATURDAY AFTERNOONS ARE THE MOST IMMINENT/HIGHEST-
CONFIDENCE ONES...AND BOTH OF THEM ARE MENTIONED IN THE LATEST
HAZARDOUS WEATHER OUTLOOK (HWOGID).

FRIDAY AFTERNOON: COMPARED TO SATURDAY...THIS IS LOOKING LIKE A
MORE MARGINAL FIRE DANGER THREAT THAT ACTUALLY BARELY MEETS NEAR-
CRITICAL THRESHOLDS...LARGELY GIVEN THE EXPECTATION THAT WIND
SPEEDS WILL BE ON A SLOW DECLINE AS THE AFTERNOON WEARS ON. THAT
BEING SAID...THIS LATEST FORECAST DOES YIELD A MULTI-HOUR OVERLAP
OF RELATIVE HUMIDITY (RH) VALUES BETWEEN 20-25 PERCENT IN THE
PRESENCE OF NORTHWEST WIND GUSTS AROUND 20 MPH. ALTHOUGH ANY RAIN
THAT FALLS BETWEEN NOW AND THEN COULD OBVIOUSLY MITIGATE FIRE
DANGER SOMEWHAT...FINE FUELS SUCH AS GRASSES COULD DRY OUT RATHER
QUICKLY BY FRIDAY AFTERNOON.

SATURDAY AFTERNOON: THANKS TO WARMER TEMPERATURES...LOWER RH AND
STRONGER WINDS...THIS COULD EASILY BE TRENDING TOWARD A CRITICAL
FIRE DANGER EVENT THAT MIGHT REQUIRE HEADLINES. OF COURSE...GIVEN
IT IS STILL 3 DAYS AWAY IT'S TOO SOON TO CONSIDER ANY FIRE
WEATHER WATCHES YET. BARRING SIGNIFICANT FORECAST CHANGES
HOWEVER...WE ARE NOW EXPECTING A MULTI-HOUR OVERLAP OF RH VALUES
FALLING INTO THE 15-20 PERCENT RANGE ACROSS MOST OF THE CWA...IN
THE PRESENCE OF SOUTHWEST WIND GUSTING TO AROUND 30 MPH.

CLOSING WITH A QUICK REVIEW OF OUR LOCAL FIRE WEATHER THRESHOLDS:
"CRITICAL" FIRE WEATHER IN OUR CWA IS DEFINED AS THE 3+ HOUR
OVERLAP OF RELATIVE HUMIDITY (RH) OF 20 PERCENT-OR-LOWER AND
SUSTAINED WINDS/GUSTS OF 20+ MPH/25+ MPH. "NEAR-CRITICAL" IS
DEFINED AS THE OVERLAP OF 25 PERCENT-OR-LOWER RH AND SUSTAINED
WINDS GUSTS OF 15+ MPH/20+ MPH (IN THE PRESENCE OF DRY VEGETATION
OF COURSE).

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

UPDATE...FAY
SHORT TERM...ROSSI
LONG TERM...PFANNKUCH
AVIATION...FAY
FIRE WEATHER...PFANNKUCH
Hazardous weather outlook, Apr 1, 6:16 PM CDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
616 PM CDT WED APR 1 2015

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
021200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
616 PM CDT WED APR 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS ARE EXPECTED THROUGH THE EVENING AND INTO
THE FIRST PART OF THE NIGHT...ESPECIALLY FOR NORTH CENTRAL KANSAS
AND LOCATIONS SOUTH OF A LINE FROM GREELEY TO LEXINGTON NEBRASKA.
THE STORMS WILL BE CAPABLE OF PRODUCING HAIL TO THE SIZE OF PING
PONG BALLS...AND DAMAGING WIND GUSTS OF 60 MPH OR HIGHER. THERE
COULD ALSO BE A NARROW CORRIDOR OF LOCALLY HEAVY RAINFALL OF ONE
INCH OR MORE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ON FRIDAY AFTERNOON...NEAR-CRITICAL FIRE DANGER IS POSSIBLE ACROSS
PORTIONS OF THE OUTLOOK AREA AS RELATIVE HUMIDITY DROPS BETWEEN 20
AND 25 PERCENT...IN THE PRESENCE OF WIND GUSTS AROUND 20 MPH.

ON SATURDAY AFTERNOON...CRITICAL FIRE DANGER IS POSSIBLE ACROSS MUCH
OF THE OUTLOOK AREA AS RELATIVE HUMIDITY DROPS BETWEEN 15 AND 20
PERCENT...IN THE PRESENCE OF WIND GUSTS TO AROUND 30 MPH.

ON SUNDAY NIGHT AND MONDAY...THERE ARE LOW-CONFIDENCE...SLIGHT
CHANCES FOR THUNDERSTORMS MAINLY NORTH AND EAST OF THE TRI-CITIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING AND INTO THE NIGHT
UNTIL 1 AM.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

In the hours before

Special weather statement, Apr 1, 6:09 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
609 PM CDT WED APR 1 2015

NEZ046-047-020000-
SHERMAN NE-HOWARD NE-
609 PM CDT WED APR 1 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HOWARD AND
SOUTHEASTERN SHERMAN COUNTIES UNTIL 700 PM CDT...

AT 609 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BOELUS...OR 23 MILES NORTHWEST OF GRAND ISLAND...MOVING NORTHEAST AT
25 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DANNEBROG...HOWARD CITY...FARWELL...ROCKVILLE AND BOELUS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR
CENTRAL NEBRASKA.

LAT...LON 4129 9850 4105 9854 4105 9885 4112 9890
TIME...MOT...LOC 2309Z 237DEG 20KT 4106 9878

FAY
Local storm report, Apr 1, 6:30 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
630 PM CDT WED APR 01 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0622 PM     HAIL             1 NW BOELUS             41.09N 98.73W
04/01/2015  E1.00 INCH       HOWARD             NE   PUBLIC

&&

SALTZMAN
Local storm report, Apr 1, 6:50 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
650 PM CDT WED APR 01 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     HAIL             7 E RAVENNA             41.03N 98.78W
04/01/2015  E1.00 INCH       BUFFALO            NE   PUBLIC

&&

PFANNKUC
Local storm report, Apr 1, 7:04 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
704 PM CDT WED APR 01 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     HAIL             6 S ALMA                40.01N 99.36W
04/01/2015  E1.00 INCH       HARLAN             NE   PUBLIC

&&

PFANNKUC
Special weather statement, Apr 1, 7:05 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
705 PM CDT WED APR 1 2015

NEZ041-020045-
NANCE NE-
705 PM CDT WED APR 1 2015

...SIGNIFICANT WEATHER ADVISORY FOR NANCE COUNTY UNTIL 745 PM CDT...

AT 704 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
FULLERTON...OR 34 MILES WEST OF COLUMBUS...MOVING NORTHEAST AT 35
MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FULLERTON...GENOA AND BELGRADE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR
CENTRAL NEBRASKA.

LAT...LON 4131 9771 4131 9790 4130 9790 4129 9792
      4129 9812 4135 9821 4150 9806 4150 9804
      4151 9804 4151 9789 4153 9788 4153 9771
TIME...MOT...LOC 0004Z 234DEG 32KT 4137 9801

ROSSI
Special weather statement, Apr 1, 7:39 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
739 PM CDT WED APR 1 2015

NEZ041-048-049-063-020130-
NANCE NE-HAMILTON NE-POLK NE-MERRICK NE-
739 PM CDT WED APR 1 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN NANCE...MERRICK...
SOUTHWESTERN POLK AND NORTHEASTERN HAMILTON COUNTIES UNTIL 830 PM
CDT...

AT 738 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM PALMER TO NEAR ST.
LIBORY...AND MOVING NORTHEAST AT 35 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CENTRAL CITY...PALMER...CLARKS...POLK...HORDVILLE AND ARCHER.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR
SOUTHEASTERN NEBRASKA.

LAT...LON 4132 9769 4105 9780 4105 9828 4128 9828
TIME...MOT...LOC 0038Z 236DEG 32KT 4121 9824 4101 9834

ROSSI

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 7:05 PM CDTSpecial Weather StatementGIDNance40 min
Apr 1, 7:25 PM CDTSevere Thunderstorm WarningGIDFranklin, Harlan, Kearney35 min
Apr 1, 7:39 PM CDTSpecial Weather StatementGIDMerrick51 min
Apr 1, 7:54 PM CDTSevere Thunderstorm WarningGIDHamilton, Merrick, Nance36 min
Apr 1, 8:12 PM CDTSevere Thunderstorm WarningGIDAdams, Buffalo, Franklin, Hall, Kearney, Webster33 min
Apr 1, 8:24 PM CDTSpecial Weather StatementGIDHall, Hamilton36 min
Apr 1, 8:31 PM CDTSevere Thunderstorm WarningGIDAdams, Clay, Hall, Hamilton, Polk29 min
Apr 1, 8:38 PM CDTSevere Thunderstorm WarningGIDAdams, Clay, Nuckolls, Webster22 min
Apr 1, 8:56 PM CDTSevere Thunderstorm WarningGIDClay, Fillmore, Nuckolls, Thayer34 min
Apr 1, 8:59 PM CDTSevere Thunderstorm WarningGIDHamilton, Polk, York31 min
Apr 1, 9:09 PM CDTSevere Thunderstorm WarningGIDNuckolls, Webster36 min
Apr 1, 9:24 PM CDTSevere Thunderstorm WarningGIDFillmore, Thayer21 min
Apr 1, 9:26 PM CDTSevere Thunderstorm WarningGIDNuckolls, Thayer34 min
Apr 1, 9:28 PM CDTSpecial Weather StatementGIDHamilton, Polk, York62 min
Apr 1, 9:49 PM CDTSevere Thunderstorm WarningGIDYork13 min
Apr 1, 10:22 PM CDTSpecial Weather StatementGIDWebster23 min
Apr 1, 10:30 PM CDTSpecial Weather StatementGIDThayer45 min
Apr 1, 10:35 PM CDTSevere Thunderstorm WarningGIDFillmore, Nuckolls, Thayer25 min
Apr 1, 10:46 PM CDTSpecial Weather StatementGIDNuckolls29 min
Apr 1, 11:12 PM CDTSpecial Weather StatementGIDThayer48 min
Apr 1, 8:28 PM CDTSpecial Weather StatementGIDJewell, Smith47 min
Apr 1, 10:27 PM CDTSpecial Weather StatementGIDJewell33 min
Apr 1, 11:21 PM CDTSpecial Weather StatementGIDJewell39 min
Apr 2, 12:09 AM CDTSpecial Weather StatementGIDJewell36 min
Apr 2, 12:27 AM CDTSpecial Weather StatementGIDMitchell33 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2015Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.